www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/12912

Title: A New Short Proof of Naranan's Theorem, Explaining Lotka's Law and Zipf's Law
Authors: EGGHE, Leo
Issue Date: 2010
Publisher: JOHN WILEY & SONS INC
Citation: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE AND TECHNOLOGY, 61(12), p. 2581-2583
Abstract: Naranan's important theorem, published in Nature in 1970, states that if the number of journals grows exponentially and if the number of articles in each journal grows exponentially (at the same rate for each journal), then the system satisfies Lotka's law and a formula for the Lotka's exponent is given in function of the growth rates of the journals and the articles. This brief communication re-proves this result by showing that the system satisfies Zipf's law, which is equivalent with Lotka's law. The proof is short and algebraic and does not use infinitesimal arguments.
Notes: Egghe, L (reprint author), Univ Hasselt UHasselt, B-3590 Diepenbeek, Belgium. leo.egghe@uhasselt.be
URI: http://hdl.handle.net/1942/12912
DOI: 10.1002/asi.21431
ISI #: 000284231100016
ISSN: 1532-2882
Category: A1
Type: Journal Contribution
Validation: ecoom, 2011
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
published version52.62 kBAdobe PDF
N/A222.78 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.